Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 134, NWS La Crosse, WI

July 16, 2008Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 16, 2008, 11:54 AM CDT for Clark County, Wisconsin. It was in force for 66 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2008, 11:54 AM CDT (16:54 UTC)
Expired
Jul 16, 2008, 1:00 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Clark County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 12:00 PM CDTTSTM WND DMGLongwood, WIPOWER LINES DOWN
Jul 16, 12:08 PM CDTTSTM WND DMGW Longwood, WITREES AND POWER LINES DOWN
Jul 16, 12:15 PM CDTTSTM WND DMG2 E Christie, WISILO TOP BLOWN OFF
Jul 16, 12:19 PM CDTHAIL 0.25Abbotsford, WI
Jul 16, 12:20 PM CDTTSTM WND DMG2 N Curtiss, WITREES DOWN ON COUNTY E SOUTH OF TAYLOR COUNTY LINE
Jul 16, 12:20 PM CDTTSTM WND GST 503 W Colby, WI
Jul 16, 12:40 PM CDTTSTM WND DMGColby, WINUMEROUS TREES AND BRANCHES DOWN IN COLBY. ALSO HAIL DAMAGE TO CARS.
Jul 16, 12:40 PM CDTHAIL 1Colby, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 9:57 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 161654
SVRARX
WIC019-161800-
/O.NEW.KARX.SV.W.0134.080716T1654Z-080716T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 AM CDT WED JUL 16 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 100 PM CDT

* AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO 12 MILES NORTH OF
  HUMBIRD...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GREENWOOD AROUND NOON...
  LOYAL AROUND 1210 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

LAT...LON 4460 9031 4462 9093 4466 9093 4504 9046
      4503 9030
TIME...MOT...LOC 1654Z 289DEG 26KT 4496 9028 4469 9081

$$

BAUMGARDT
5 follow-up statements
000 
WWUS53 KARX 161718
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT WED JUL 16 2008

WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1220 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CLARK COUNTY...

TREES AND POWER LINES ARE REPORTED DOWN 1 MILE WEST OF LONGWOOD. 
UNCONFIRMED REPORTS FROM THE PUBLIC HAVE BEEN RECEIVED BY LAW 
ENFORCEMENT OF A TORNADO NEAR OWEN IN THE LAST 30 MINUTES. THE 
STRONGEST STORM IS NEAR ABBOTSFORD MOVING EAST. ANOTHER VERY STRONG 
STORM IS NEAR TIOGA IN SOUTHWEST CLARK COUNTY. 

AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO NEILLSVILLE...
MOVING SOUTHEAST AT 24 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOYAL AROUND 1215 PM...

LAT...LON 4503 9030 4460 9031 4462 9093 4464 9093
      4504 9043
TIME...MOT...LOC 1707Z 297DEG 21KT 4493 9030 4461 9074

$$
BAUMGARDT
000 
WWUS53 KARX 161730
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT WED JUL 16 2008

WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1222 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CLARK COUNTY...

AT 1222 PM...LAW ENFORCEMENT REPORTS TREES DOWN 2 MILES NORTH OF 
CURTISS...NEAR THE CLARK-TAYLOR COUNTY LINE. MANY REPORTS OF 
ONE-HALF INCH DIAMETER HAIL HAVE BEEN RECEIVED EAST OF OWEN FROM 12 
PM TO 1215 PM. MEASURED 50 MPH WINDS WERE REPORTED 3 MILES WEST OF 
COLBY AT 1220 PM. 

AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO NEILLSVILLE...
MOVING SOUTHEAST AT 24 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EAST CENTRAL CLARK COUNTY AT 1240 PM
  RURAL EXTREME EAST CENTRAL CLARK COUNTY AT 1250 PM

TAKE SHELTER FROM THIS STORM IMMEDIATELY. 

LAT...LON 4503 9030 4460 9031 4462 9093 4464 9093
      4504 9043
TIME...MOT...LOC 1722Z 297DEG 21KT 4489 9019 4457 9063

$$
BAUMGARDT
000 
WWUS53 KARX 161737
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 PM CDT WED JUL 16 2008

WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1235 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT 
FOR CENTRAL CLARK COUNTY...

AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF SPENCER TO
NEILLSVILLE...MOVING SOUTHEAST AT 24 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEILLSVILLE AND VEEFKIND THROUGH 1 PM...
  CHILI THROUGH 110 PM...  

THESE STORMS HAVE A HISTORY OF SPORADIC WIND DAMAGE...AND VERY HEAVY 
RAINFALL RATES WHICH WILL BRING THE VISIBILITY TO ZERO IF DRIVING. 

TAKE SHELTER FROM THESE STORMS

LAT...LON 4471 9031 4471 9030 4460 9031 4462 9078
      4490 9031 4489 9030
TIME...MOT...LOC 1735Z 297DEG 21KT 4485 9009 4454 9054

$$
BAUMGARDT
000 
WWUS53 KARX 161746
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT WED JUL 16 2008

WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1244 PM CDT WED JUL 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EAST CENTRAL CLARK COUNTY...

AT 1215 PM A SILO TOP WAS BLOWN OFF 2 MILES EAST OF CHRISTIE. 

AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE 
OF THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES 
NORTHEAST OF SPENCER TO SHORTVILLE...MOVING SOUTHEAST AT 24 MPH.

TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4460 9031 4462 9061 4480 9031 4471 9031
      4471 9030
TIME...MOT...LOC 1744Z 297DEG 21KT 4483 9003 4451 9047

$$

BAUMGARDT
000 
WWUS53 KARX 161756
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 PM CDT WED JUL 16 2008

WIC019-161804-
/O.EXP.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1254 PM CDT WED JUL 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY
EXPIRES AT 100 PM CDT...

WIND DAMAGE WAS REPORTED FROM THIS LINE OF STORMS THROUGH EASTERN 
CLARK COUNTY. THE MOST WIDESPREAD DAMAGE OCCURRED NEAR THE COLBY AND 
OWEN AREAS.

THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL HAVE 
MOVED OUT OF THE WARNED AREA BY 1 PM. THIS WARNING WILL BE ALLOWED 
TO EXPIRE ON TIME.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 4460 9031 4462 9061 4480 9031 4471 9031
      4471 9030
TIME...MOT...LOC 1754Z 297DEG 21KT 4480 8996 4448 9040

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:24 AM CDT, 8 hours 30 minutes earlier.

Area forecast discussion, Jul 16, 3:24 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
324 AM CDT WED JUL 16 2008

.SHORT TERM...TODAY THROUGH FRIDAY

MAIN FORECAST CONCERN IN THE SHORT TERM DEALS WITH QUASI-STATIONARY
BOUNDARY AND THE POTENTIAL FOR SEVERE WEATHER/HEAVY RAINFALL.

DATA ANALYSIS EARLY THIS MORNING HAD A STATIONARY FRONT EXTENDING
FROM SOUTHERN SD THROUGH SOUTHERN MN...THROUGH CENTRAL WI. IR
SATELLITE IMAGERY SHOWING SOME DEBRIS CIRRUS FROM A THUNDERSTORM
COMPLEX OVER EASTERN NEB REACHING INTO WESTERN PORTIONS OF THE
FORECAST AREA. OTHERWISE...MUGGY CONDITIONS WERE IN PLACE ALONG AND
WEST OF THE MISSISSIPPI WHERE TEMPERATURES WERE IN THE LOWER 70S/DEW
POINTS IN THE MID 60S TO AROUND 70. COOLER TEMPERATURES WERE ACROSS
CENTRAL WISCONSIN...MAINLY IN THE UPPER 50S TO MID 60S.

16.00Z GFS/NAM/ECMWF IN GOOD AGREEMENT IN BRINGING A WEAK MID-LEVEL
SHORTWAVE TROUGH INTO THE DAKOTAS THIS MORNING. THIS WILL SERVE TO
SPIN UP A SURFACE LOW OVER SD WHICH WILL AID IN LIFTING THE STATIONARY
FRONT IN PLACE ACROSS THE AREA A BIT FURTHER NORTH...VICINITY I-94
BY THIS AFTERNOON. MODELS ALSO IN GOOD AGREEMENT IN STRENGTHENING
925-850MB MOISTURE TRANSPORT INTO THE BOUNDARY. MCS INITIATION LOOKS
LIKELY THIS MORNING ACROSS EASTERN ND/WESTERN MN ON THE NOSE OF THIS
TRANSPORT...PROPAGATING EAST INTO THE AREA WITH NEW CONVECTIVE
INITIATION ALONG THE FRONTAL BOUNDARY THROUGH THE AFTERNOON. WILL
CARRY LIKELY POPS ALONG AND NORTH OF A LINE FROM LAKE CITY THROUGH
BLACK RIVER FALLS...WITH LESSER CHANCES SOUTH AS STRONGER CAP
REMAINS IN PLACE. WILL HAVE TO WATCH FOR SEVERE POTENTIAL ACROSS THE
LIKELY POP AREA ALSO AS 0-3KM MLCAPE INCREASES TO NEAR 2000J/KG
RANGE WITH 0-3KM SHEAR INCREASING TO 20-30KT.

FOR TONIGHT...MODERATE TO STRONG 925-850MB MOISTURE TRANSPORT
CONTINUES TO FEED INTO THE FRONTAL BOUNDARY ACROSS THE NORTH WITH
PRECIPITABLE WATERS EXCEEDING 2 INCHES. WILL HAVE TO WATCH FOR HEAVY
RAINFALL POTENTIAL ACROSS THAT AREA WITH FURTHER MCS ACTIVITY
EXPECTED. WILL LIKELY ISSUE AN ESF BASED ON THIS SIGNAL AND WILL
DISCUSS HEAVY RAIN FURTHER IN HYDROLOGY SECTION BELOW.

FOR THURSDAY THROUGH FRIDAY...MODELS REMAIN IN GOOD AGREEMENT IN BRINGING
ANOTHER MID-LEVEL SHORTWAVE TROUGH/SURFACE LOW ACROSS THE UPPER
MIDWEST/GREAT LAKES REGION THURSDAY THROUGH THURSDAY NIGHT. THIS
WILL LAY UP ANOTHER FRONTAL BOUNDARY ACROSS THE AREA WITH PARALLEL
FLOW ALOFT. THE POTENTIAL WILL AGAIN EXIST FOR SEVERE THUNDERSTORMS
THURSDAY THROUGH FRIDAY ALONG WITH HEAVY RAIN POTENTIAL AS
PRECIPITABLE WATER CONTINUES TO HOVER AROUND 2 INCHES.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

16.00Z GFS/ECMWF IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. BOTH MODELS
SHOWING MID-LEVEL WAVE/WEAK SURFACE LOW MOVING EAST ACROSS THE AREA
FRIDAY NIGHT THROUGH SUNDAY FOR A CONTINUED CHANCE OF SHRA/TS.
MODELS THEN SHOW A CLOSED LOW FORMING OVER THE UPPER MIDWEST/GREAT
LAKES REGION MONDAY THROUGH TUESDAY. THE GFS HOLDS IT FURTHER WEST
OVER THE AREA WHEREAS THE ECMWF HAS IT A BIT FURTHER EAST INTO THE
GREAT LAKES. EITHER WAY...WITH COOLER POOL OF AIR ALOFT...THERE
STAND OF CHANCE FOR INSTABILITY SHRA/TS EACH DAY. TEMPERATURES COULD
ALSO BE A FEW DEGREES BELOW SEASONAL NORMALS. CURRENT EXTENDED GRIDS
SEEM TO HAVE THIS HANDLED...SO NO CHANGES WERE MADE.

&&

.AVIATION...

NEARLY STATIONARY FRONT ACROSS SOUTHERN MINNESOTA INTO CENTRAL
WISCONSIN THIS MORNING EXPECTED TO DRIFT NORTH THROUGH THE DAY
TODAY. THIS SHOULD HAPPEN IN RESPONSE THE STRENGTHENING LOW LEVEL
FLOW ON THE BACK SIDE OF THE SURFACE HIGH OVER THE OHIO RIVER
VALLEY. THE 16.00Z NAM BUFKIT SOUNDINGS AGAIN SHOW A CAPPED
ATMOSPHERE SOUTH OF THE FRONT. THIS SUGGESTS THERE WILL BE LITTLE OR
NO ACTIVITY IN THE VICINITY OF EITHER TAF SITE THROUGH THE PERIOD. A
SHORT WAVE TROUGH WILL COME OUT OF NORTH DAKOTA AND TRACK TOWARD THE
UPPER PENINSULA OF MICHIGAN THROUGH TONIGHT. THE LOW LEVEL JET WILL
BEGIN TO STRENGTHEN THIS AFTERNOON AHEAD OF THE SHORT WAVE THROUGH
AND WHILE THE MAIN MOISTURE TRANSPORT SHOULD BE TO THE NORTH OF THE
AREA INTO THE FRONT...BOTH TAF SITES MAY BE ON THE EASTERN GRADIENT
OF THE MOISTURE TRANSPORT AXIS. THIS MAY BE ENOUGH TO GET SOME
SCATTERED ACTIVITY GOING FOR A WHILE IN THE AFTERNOON AND WILL
CONTINUE THE VICINITY SHOWERS IN THE AFTERNOON. AFTER THAT...EXPECT
THE ACTIVITY TO BE WELL TO THE NORTH.

&&

.HYDROLOGY...

A STATIONARY BOUNDARY OVER SOUTHERN MN THROUGH CENTRAL WI WILL DRIFT
NORTH TODAY TO ALONG A LAKE CITY THROUGH BLACK RIVER FALLS LINE
THIS AFTERNOON THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG AND NORTH OF THIS FRONTAL BOUNDARY THIS
AFTERNOON THROUGH TONIGHT. A STRONGER SURGE OF MOISTURE WILL WORK
NORTHWARD INTO THE FRONTAL BOUNDARY TONIGHT WITH PRECIPITABLE WATER
VALUES EXCEEDING 2 INCHES. THIS WILL PRODUCE THE POTENTIAL FOR SOME
HEAVY RAINFALL WITH SOME AREAS NORTH OF A LAKE CITY THROUGH BLACK
RIVER FALLS LINE RECEIVING UP TO 4 INCHES OF RAINFALL. THE SOILS
ACROSS THE AREA WILL BE ABLE TO HANDLE MOST OF THIS RAINFALL...BUT
IF THE RAIN BECOMES EXCESSIVELY HEAVY...SOME RUNOFF PROBLEMS MAY
OCCUR WITH RAPID RISES ON SMALLER CREEKS AND STREAMS. WILL LIKELY
ISSUE AN ESF PRODUCT HIGHLIGHTING THIS CONCERN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT/LONG TERM...DAS
AVIATION..........04
Hazardous weather outlook, Jul 16, 5:50 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
550 AM CDT WED JUL 16 2008

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-171100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
550 AM CDT WED JUL 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FRONT WILL REMAIN NEARLY STATIONARY OVER THE AREA THROUGH TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT IN THE AREA.
CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF HEAVY RAIN
TONIGHT...ESPECIALLY NORTH OF THE FRONT. LOCATIONS NORTH OF A LAKE
CITY MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE COULD SEE
RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS
COULD LEAD TO SOME AREAS OF FLOODING. A FEW STORMS COULD ALSO
PRODUCE SOME LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FRONT WILL REMAIN NEARLY STATIONARY OVER THE REGION INTO EARLY
NEXT WEEK. THIS WILL CONTINUE THE CHANCE FOR SCATTERED
THUNDERSTORMS THROUGH THE PERIOD. AN ISOLATED SEVERE STORM WILL BE
POSSIBLE DURING THE AFTERNOON AND EVENING THURSDAY. THE MAIN THREATS
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THERE WILL BE A
CONTINUED THREAT FOR SOME FLOODING AS THE THUNDERSTORMS MAY DUMP
HEAVY RAIN OVER THE SAME AREAS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...WIDESPREAD
SPOTTER ACTIVATION IS NOT EXPECTED TO OCCUR. REPORTS OF RAINFALL AND
ANY FLOODING THAT MAY OCCUR WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

04

In the hours before

Local storm report, Jul 16, 11:45 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT WED JUL 16 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HAIL             2 N LONGWOOD            44.91N 90.60W
07/16/2008  M0.50 INCH       CLARK              WI   AMATEUR RADIO

&&

RANDYB

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 10:51 AM CDTSevere Thunderstorm WarningARXClark39 min
Jul 16, 1:31 PM CDTSevere Thunderstorm WarningARXAdams27 min
Jul 16, 2:13 PM CDTSevere Thunderstorm WarningARXAdams47 min
Jul 16, 3:12 PM CDTAreal Flood AdvisoryARXAdams75 min
Jul 16, 3:33 PM CDTSevere Thunderstorm WarningARXMonroe42 min
Jul 16, 4:23 PM CDTSevere Thunderstorm WarningARXVernon37 min
Jul 16, 5:18 PM CDTAreal Flood AdvisoryARXLa Crosse3 hr
Jul 16, 5:41 PM CDTAreal Flood AdvisoryARXLa Crosse, Monroe, Vernon3 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.